Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 56, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 5, 2016, 4:09 AM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2016, 4:09 AM EST (09:09 UTC)
- Expired
- Dec 6, 2016, 5:00 AM EST
- In force
- 25 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
171 WHUS72 KKEY 050909 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 409 AM EST MON DEC 5 2016 GMZ052>055-072>075-051530- /O.EXP.KKEY.SC.Y.0055.000000T0000Z-161205T0900Z/ /O.NEW.KKEY.SC.Y.0056.161205T0909Z-161205T1600Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 409 AM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...SOUTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS THE STRAITS OF FLORIDA TODAY. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE LOWER STRAITS OF FLORIDA THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
3 follow-up statements
602 WHUS72 KKEY 051447 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 947 AM EST MON DEC 5 2016 GMZ052>055-072>075-052200- /O.EXT.KKEY.SC.Y.0056.000000T0000Z-161205T2200Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 947 AM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THIS AFTERNOON... * WINDS...SOUTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS THE STRAITS OF FLORIDA TODAY. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE LOWER STRAITS OF FLORIDA THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BWC
209 WHUS72 KKEY 051922 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 222 PM EST MON DEC 5 2016 GMZ052>055-072>075-060330- /O.EXT.KKEY.SC.Y.0056.000000T0000Z-161206T0400Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 222 PM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS EVENING... * WINDS...SOUTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS THE STRAITS OF FLORIDA TODAY. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE LOWER STRAITS OF FLORIDA THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BWC
077 WHUS72 KKEY 060318 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1018 PM EST MON DEC 5 2016 GMZ052>055-072>075-061000- /O.EXT.KKEY.SC.Y.0056.000000T0000Z-161206T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1018 PM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...SOUTHEAST WINDS NEAR 20 KNOTS WILL SLACKEN TO NEAR 15 KNOTS BY MORNING. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN PORTIONS OF THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 9:48 PM EST, 6 hours 21 minutes earlier.
Area forecast discussion, Dec 4, 9:48 PM EST, 6 hours 21 minutes before
Area Forecast Discussion National Weather Service Key West FL 948 PM EST Sun Dec 4 2016 .DISCUSSION...In the middle and upper levels(700-200 mb), latest available IR satelitte imagery overlaid with model streamline analysis as of 900 pm depict deep low amplitude troughing across the entire Central and Western Conus, with a developing cold middle and upper level low pressure system in the Rio Grande Region of Northern Old Mexico. This feature trails a sharp trough axis well to the SW into the Eastern Tropical Pacific to near 17 North 115 West. A deep middle and upper southwest flow flanks the eastern side of this trough, transporting some middle level PVA lobes at 500 mb up from SW Mexico northeastward, with one decent lobe of vorticity and associated lightning now crossing Pinar Del Rio Cuba just SW of the Florida Straits. At the surface and in the lower to middle levels,(Surface to 700 mb), latest available marine and land surface observation and analysis overlaid with IR satelitte imagery as of 900 pm detail the center of 1025 mb surface ridging located over NE North Carolina. Well to the SW of that, an area of low pressure is deepening along a cold front in the Western Gulf Of Mexico. The 00Z evening sounding illustrated a veering lower to middle level troposphere with some moisture below 800 mb with dry air above that and total columnar PWAT at 1.51 inches. Only weak directional and speed shear was evident. .CURRENTLY...As of 900 pm. skies are mostly cloudy owing to lower cumulus advecting from the SE and middle altocumulus from the SW associated with an approaching middle level disturbance over Western Cuba. Temperatures and humidity levels are not comfortable for this time of year across the islands, averaging in the Upper 70s with dewpoints in the middle 70s. Key West radar detects a broken band of showers over the far SW Florida Straits attm. C-man stations along the Florida Reef are recording SE winds between 15 and 20 knots, near 15 knots at Smith Shoal Light and in Florida Bay, and near 15 mph over the Keys. .SHORT TERM...Overnight, middle level height falls expected across SE Gulf Of Mexico and South Florida and the Florida Keys. This will occur as the aforementioned strong closed middle and upper level low pressure system moves NE across the Lone Star State. 00Z GFS initializes well the 500 mb vorticity now over Pinar Del Rio, bringing it NE overnight, reaching near the Lower Keys by daybreak. In the lower levels, model forecast soundings illustrate good lower level confluence, with PWAT rising to between 1.85 inches per ECMWF and 2.00 inches per 12Z GFS. As such, will raise shower chances into the scattered coverage arena and add isolated thunderstorms. This action was already performed on an earlier evening update. && .MARINE...The surface ridge over NE North Carolina and the developing low over the Western Gulf will continue to drive near breezy to breezy conditions across all waters overnight, with SCA conditions continuing across the Florida Straits. && .AVIATION...VFR is expected to prevail at EYW & MTH through the next 24 hours, though some brief MVFR ceilings are not out of the question early this morning, with the greatest potential between 8-16z. Increasing moisture out of the south will bring the opportunity for vicinity showers. Expect moderate breezes out of the ESE to continue. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory overnight GMZ052>055- 072>075. && Public/Marine/Fire...Futterman Aviation/Nowcasts....MCLOVIN Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 4, 5:37 AM EST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 537 AM EST SUN DEC 4 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-051100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 537 AM EST SUN DEC 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES IN EFFECT FOR THE STRAITS OF FLORIDA AND THE DEEPER WATERS OF THE SOUTHEASTERN GULF OF MEXICO DUE TO EAST WINDS NEAR 20 KNOTS. ADVISORIES WILL LIKELY PERSIST FOR THE STRAITS OF FLORIDA INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORIES MAY BE REQUIRED FOR THE STRAITS OF FLORIDA MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CLR
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.